Spreading of families in cyclic predator-prey models

Mária Ravasz, G. Szabó, A. Szolnoki

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

The spreading of families in cyclically dominating species two-dimensional multispecies predator-prey models was analyzed. In each time step individual, chosen randomly, invades one of the nearest sites of the square lattice resulting in the extinction of their prey. All individuals get a family name carried on by their ancestors. Monte Carlo simulation shows that the system with several species exhibits the same scaling behavior. It was found that changing the rates of invasion does not change the asymptotic behavior of the model.

Original languageEnglish
Article number012901
JournalPhysical Review E - Statistical, Nonlinear, and Soft Matter Physics
Volume70
Issue number1 1
DOIs
Publication statusPublished - Jul 2004

Fingerprint

predators
Predator-prey Model
Invasion
Scaling Behavior
Prey
Square Lattice
Extinction
extinction
Monte Carlo Simulation
Asymptotic Behavior
scaling
simulation
Family
Model

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Spreading of families in cyclic predator-prey models. / Ravasz, Mária; Szabó, G.; Szolnoki, A.

In: Physical Review E - Statistical, Nonlinear, and Soft Matter Physics, Vol. 70, No. 1 1, 012901, 07.2004.

Research output: Contribution to journalArticle

@article{3c500dcaf0d842a08f0853ea8ebedab2,
title = "Spreading of families in cyclic predator-prey models",
abstract = "The spreading of families in cyclically dominating species two-dimensional multispecies predator-prey models was analyzed. In each time step individual, chosen randomly, invades one of the nearest sites of the square lattice resulting in the extinction of their prey. All individuals get a family name carried on by their ancestors. Monte Carlo simulation shows that the system with several species exhibits the same scaling behavior. It was found that changing the rates of invasion does not change the asymptotic behavior of the model.",
author = "M{\'a}ria Ravasz and G. Szab{\'o} and A. Szolnoki",
year = "2004",
month = "7",
doi = "10.1103/PhysRevE.70.012901",
language = "English",
volume = "70",
journal = "Physical review. E",
issn = "2470-0045",
publisher = "American Physical Society",
number = "1 1",

}

TY - JOUR

T1 - Spreading of families in cyclic predator-prey models

AU - Ravasz, Mária

AU - Szabó, G.

AU - Szolnoki, A.

PY - 2004/7

Y1 - 2004/7

N2 - The spreading of families in cyclically dominating species two-dimensional multispecies predator-prey models was analyzed. In each time step individual, chosen randomly, invades one of the nearest sites of the square lattice resulting in the extinction of their prey. All individuals get a family name carried on by their ancestors. Monte Carlo simulation shows that the system with several species exhibits the same scaling behavior. It was found that changing the rates of invasion does not change the asymptotic behavior of the model.

AB - The spreading of families in cyclically dominating species two-dimensional multispecies predator-prey models was analyzed. In each time step individual, chosen randomly, invades one of the nearest sites of the square lattice resulting in the extinction of their prey. All individuals get a family name carried on by their ancestors. Monte Carlo simulation shows that the system with several species exhibits the same scaling behavior. It was found that changing the rates of invasion does not change the asymptotic behavior of the model.

UR - http://www.scopus.com/inward/record.url?scp=42749101667&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=42749101667&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.70.012901

DO - 10.1103/PhysRevE.70.012901

M3 - Article

VL - 70

JO - Physical review. E

JF - Physical review. E

SN - 2470-0045

IS - 1 1

M1 - 012901

ER -